Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 1, 2011, 12:38 PM CDT for 11 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 12:38 PM CDT (17:38 UTC)
- Expired
- Nov 1, 2011, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS84 KHUN 011738 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CDT TUE NOV 1 2011 ALZ001>010-016-012200- /O.NEW.KHUN.FW.W.0007.111101T1738Z-111101T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1238 PM CDT TUE NOV 1 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR LOW HUMIDITY FOR NORTH OF ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: UNTIL 5 PM CDT THIS AFTERNOON. * RELATIVE HUMIDITY: LESS THAN 25 PERCENT. * IMPACTS: THE VERY DRY AIR MASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ AK
1 follow-up statement
097 WWUS84 KHUN 012157 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 457 PM CDT TUE NOV 1 2011 ALZ001>010-016-012300- /O.EXP.KHUN.FW.W.0007.000000T0000Z-111101T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 457 PM CDT TUE NOV 1 2011 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR NORTHERN ALABAMA... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. COOLER TEMPERATURES WILL RESULT IN RELATIVE HUMIDITIES RISING ABOVE 25 PERCENT FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THEREFORE THE RED FLAG WARNING THAT IS IN EFFECT FOR NORTHERN ALABAMA WILL BE ALLOWED TO EXPIRE AT 5 PM CDT. $$ RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:29 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 1, 11:29 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1129 AM CDT TUE NOV 1 2011 .UPDATE...FOR 18Z TAFS. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1027 AM CDT TUE NOV 1 2011/ HIGH PRESSURE CONTINUES TO BE IN PLACE OVER THE TENNESSEE VALLEY THIS MORNING. LIGHT WINDS AND LOWS IN THE UPPER 20S TO MID 30S ALLOWED A GOOD BIT OF FROST TO DEVELOP LAST NIGHT. EVEN A BIT OF BRIEF GROUND FOG WAS REPORTED THIS MORNING AT THE MUSCLE SHOALS AIRPORT. A WEAK SHORTWAVE OVER EASTERN ARKANSAS AND WESTERN TN IS BRINGING A BATCH OF HIGH CLOUDS CONDITIONS IN MS AND CENTRAL TN...AS SOME CLOUDS ABOVE 12,000 FT ARE DEVELOPING AHEAD OF IT. THIS DISTURBANCE IS MOVING QUICKLY TO THE EAST AND ANY CLOUD COVER ASSOCIATED WITH IT SHOULD BE EAST OF I-65 BY 1 PM. A FEW CLOUDS WILL PUSH INTO THE AREA...BUT DO NOT THINK PREDOMINANT PARTLY CLOUDY CONDITIONS WILL OCCUR. A FEW CLOUDS WILL LINGER EAST OF I-65 THROUGH ABOUT 3 PM...WHEN THE DISTURBANCE WILL PUSH INTO GEORGIA. CLOUD COVER WILL HAVE LITTLE AFFECT ON DAYTIME HEATING...DUE TO ITS EXPECTED THIN NATURE AND COVERAGE. DAYTIME HIGHS YESTERDAY WERE A BIT BELOW GUIDANCE. WITH APPROACHING SHORTWAVE AND LESS CLOUD COVER TODAY...BELIEVE THEY WILL AGAIN BE ONE TO THREE DEGREES ABOVE NORMAL. THEREFORE...HAVE BUMPED UP HIGH TEMPERATURES SLIGHTLY. LOCATIONS WEST OF I-65 SHOULD SEE HIGHS CLIMB INTO THE LOWER 70S...WHILE FURTHER EAST UPPER 60S WITH A FEW LOWER 70S WILL BE THE RULE. FIRE WEATHER... LIGHT WINDS WILL CONTINUE TODAY...BUT BASED ON AREA 12Z SOUNDINGS A LAYER OF DRIER AIR CAN BE SEEN BETWEEN 850 MB AND 750 MB. SOME LOW LEVEL MOISTENING WILL OCCUR THIS MORNING AHEAD OF A SHORTWAVE PUSHING THROUGH THE AREA...BUT BY THE AFTERNOON HOURS THIS WILL HAVE PUSHED EAST OF THE AREA. HIGHS TEMPERATURES DURING THIS TIME WILL BE IN THE LOWER 70S WEST OF I-65...AND DRY AIR ADVECTION BEHIND THE DISTURBANCE WILL BEGIN KICKING IN. HIGH TEMPERATURES IN THE LOWER 70S WILL ALLOW DRY AIR ALOFT AROUND 800 MB TO BRING DOWN AFTERNOON DEWPOINTS MORE THAN PREVIOUS FORECAST PACKAGE INDICATED. THEREFORE LOWERED AFTERNOON DEWPOINTS INTO THE UPPER 20S TO AROUND 30 DEGREES. THIS BRINGS RH VALUES TO BETWEEN 20 AND 25 PERCENT IN NW ALABAMA BETWEEN 3 AND 5 PM. DURATION OF THESE MINIMUM RH VALUES SHOULD KEEP ANY RED FLAG WARNINGS AT BAY. HOWEVER...CAUTION SHOULD BE EXERCISED WITH ANY OUTDOOR BURNING THIS AFTERNOON. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
Hazardous weather outlook, Nov 1, 4:08 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 408 AM CDT TUE NOV 1 2011 ALZ001>010-016-TNZ076-096-097-011800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 408 AM CDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO THE TENNESSEE VALLEY ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.